My condolances on your gas/pressure problem. One of the best sources
of information on the various ingredients found in supplements is
SupplementWatch.com. They present a fairly complete overview of the
ingredients in their database, along with safety issues, side effects,
effectiveness information, doses, and references.
Using this database and other resources listed below to go over the
ingredients in ThinZyme, I find the following regarding the first
portion of your question:
Garcinia Cambogia Extract can cause minor GI upset and may be
contributing to your sensations of gas and bloating.
Chromium can cause GI upset lasting a few weeks to a few months in
duration, however, the US diet is often deficient in chromium.
Green Orange Extract essentially acts like synephrine and can raise
blood pressure, which is unlikely to cause your symptoms, but may
result in other health problems down the road.
Lipase is a component of a combination medication used to treat
patients with poor pancreatic function, to replace the normal
digestive enzymes that one's pancrease excretes. The combination of
enzymes at prescription level doses is associated with side effects
such as "[d]iarrhea, cramping or stomach upset may occur when starting
treatment." Lipase itself, in low doses, is not associated with any
significant side effects.
Eleuthero is known to cause mild transient diarrhea in some people,
which may be related to your symptoms.
Soy Complex is a vague term that likely includes soy protein and
possibly other components of soy. As these are beans, they may have
some minimal effect on increasing bowel discomfort. This is not
likely to be a source of the problem, unless you're taking a
tremendous amount of these tablets.
Here are some useful links for each ingredient:
Green Orange Extract (aka Citrus aurantium):
Also, other things could be causing an increase in gas/bloating,
particularly changes in diet and, as you suggest, menstruation. Some
of these ingredients are likely included in ThinZyme to encourage
quicker passage of ingested food through the intestines to
hypothetically decrease absorption and increase weight loss. This is
the same theory as that behind abuse of laxatives for weight loss,
which causes abdominal discomfort and cramping.
In terms of continuing this supplement, you could see if your symptoms
abate over time. If not, some recommendations are as follows:
One site, MedicineNet.com, has a good discussion of the steps one can
take to treat the symptoms or cause of the types of symptoms you
You have tried some of their suggestions (i.e., the over the counter
remedies), without much success. One interesting idea posed at this
site is the use of activated charcoal:
"Activated charcoal has been shown to reduce the formation of gas in
the colon, though the way in which it does so is unknown."
This is not a common method, but may work for you. You should be
careful to note that activated charcoal can bind to other medications
you are taking, rendering them ineffective. It is often used to treat
patients with drug overdoses in a controlled setting.
With regards to dietary change, the following suggestions apply:
"There also are certain types of vegetables and fruits that contain
types of starches that are poorly digested by people but well digested
by bacteria. These include beans, lentils, cabbage, brussel sprouts,
onions, carrots, bananas, apricots, and prunes. Reducing the intake of
these vegetables and fruits, as well as foods made from whole grains,
should reduce gas and flatulence. However, the list of gas-producing
foods is rather long, and it may be difficult to eliminate them all
without severely restricting the diet."
If these methods fail to relieve your symptoms, it would be advisable
to discontinue the ThinZyme supplement and see if your symptoms
vanish. If so, then the supplement may be causing such bad side
effects that they can not be treated without stopping the supplement.
If the symptoms continue, then there is likely some other cause, which
should be investigated by a physician.
I hope this information was useful. Please feel free to request any clarification.